# SDR CA050531001

- Difficulty date: May 25, 2005
- Submitted: June 2, 2005
- Operation: General aviation
- Make and model: Cessna T303
- Aircraft time: 3,451 hours
- Engine: Cont TSIO520AE
- Propeller: Mcauly 3AF32C506
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Main Bearing
- Part number: 642720
- Condition: Failed
- Location: Crankshaft
- Component: Crackshaft, Cont
- Component part number: 6431261
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE AIRCRAFT CAME IN WITH A REPORT OF LOW OIL PRESSURE. THE OIL FILTER WAS PULLED AND INSPECTED WITH NO FAULTS FOUND, THE OIL PRESSURE RELIEF VALVE WAS REMOVED, CLEANED, AND REINSTALLED. THE AIRCRAFT WAS RUN-UP AND FOUND TO BE OPERATING NORMALLY. AT THE 50 HOUR INSPECTION COMPLETED AT 3767.8 HOURS. THE OIL FILTER WAS AGAIN INSPECTED WITH NO FAULTS FOUND BUT TWO LARGE PIECES OF FERROUS METAL WHERE FOUND IN THE OIL DRAIN PLUG. THE ENGINE WAS REMOVED FOR INTERNAL INSPECTION AND THE MAIN BEARING AT THE NR 2 CYLINDER WAS FOUND TO HAVE FAILED.  STRIP REPORT AVAILABLE FROM ENGINE SHOP.
